Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 150, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Aug 22, 2011, 5:54 PM EDT for Georgetown County, Williamsburg County, South Carolina. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2011, 5:54 PM EDT (21:54 UTC)
- Expired
- Aug 22, 2011, 6:30 PM EDT
- In force
- 36 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Georgetown County, SC, Williamsburg County, SC
The radar
The Wilmington radar (KLTX), 126 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.9 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2258 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 686 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
542
WUUS52 KILM 222154
SVRILM
SCC043-089-222230-
/O.NEW.KILM.SV.W.0150.110822T2154Z-110822T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
554 PM EDT MON AUG 22 2011
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN GEORGETOWN COUNTY IN NORTHEAST SOUTH CAROLINA
SOUTHERN WILLIAMSBURG COUNTY IN NORTHEAST SOUTH CAROLINA
* UNTIL 630 PM EDT
* AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
LAMBERT...AND MOVING SOUTHEAST AT 20 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
LAMBERT...
SAMPIT...
NORTH SANTEE...
MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3319 7939 3322 7946 3323 7946 3323 7950
3327 7957 3334 7974 3354 7954 3317 7919
TIME...MOT...LOC 2154Z 325DEG 16KT 3337 7962
$$
III2 follow-up statements
983
WWUS52 KILM 222213
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
613 PM EDT MON AUG 22 2011
SCC089-222223-
/O.CAN.KILM.SV.W.0150.000000T0000Z-110822T2230Z/
WILLIAMSBURG SC-
613 PM EDT MON AUG 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WILLIAMSBURG
COUNTY IS CANCELED...
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3331 7966 3342 7950 3331 7937 3319 7939
3322 7946 3323 7946 3323 7950 3327 7957
TIME...MOT...LOC 2213Z 316DEG 26KT 3327 7955
$$
SCC043-222230-
/O.CON.KILM.SV.W.0150.000000T0000Z-110822T2230Z/
GEORGETOWN SC-
613 PM EDT MON AUG 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHWESTERN GEORGETOWN COUNTY...
AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR LAMBERT...MOVING SOUTHEAST AT 25 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORTH SANTEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3331 7966 3342 7950 3331 7937 3319 7939
3322 7946 3323 7946 3323 7950 3327 7957
TIME...MOT...LOC 2213Z 316DEG 26KT 3327 7955
$$
III417
WWUS52 KILM 222222
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
622 PM EDT MON AUG 22 2011
SCC043-222232-
/O.EXP.KILM.SV.W.0150.000000T0000Z-110822T2230Z/
GEORGETOWN SC-
622 PM EDT MON AUG 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GEORGETOWN COUNTY
WILL EXPIRE AT 630 PM EDT...
AT 619 PM EDT...THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING
HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE WARNING WAS ALLOWED
TO EXPIRE.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3331 7966 3342 7950 3331 7937 3319 7939
3322 7946 3323 7946 3323 7950 3327 7957
TIME...MOT...LOC 2222Z 316DEG 26KT 3322 7950
$$
IIIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 3:17 PM EDT, 2 hours 37 minutes earlier.
Area forecast discussion, Aug 22, 3:17 PM EDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 317 PM EDT MON AUG 22 2011 .SYNOPSIS... A WEEK COLD FRONT WILL MOVE ACROSS THE AREA THIS AFTERNOON... ACCOMPANIED BY A CONTINUING CHANCE OF SHOWERS AND THUNDERSTORMS. HIGH PRESSURE WILL FOLLOW THE FRONT AND RIDGE ACROSS THE CAROLINAS TUESDAY THROUGH THURSDAY. IRENE COULD POTENTIALLY IMPACT THE SOUTHEAST STATES AS A HURRICANE THIS WEEKEND. ALL RESIDENTS ARE ADVISED TO CLOSELY MONITOR THE PROGRESSION OF IRENE. && .NEAR TERM /THROUGH TONIGHT/... AS OF 3 PM MONDAY...WIDESPREAD CU FIELD OVER FORECAST AREA WITH SHWRS/TSTMS DEVELOPING IN WARM AND HUMID AIR MASS AHEAD OF COLD FRONT WHICH IS LOCATED NORTHWEST OF CWA. DEWPOINT TEMPS RUNNING IN THE 70S BUT DECENT AMOUNT OF DRY AIR ALOFT WORKING ITS WAY INTO AREA...ESPECIALLY ABOVE 9000 FT WHERE A DRIER NW FLOW EXISTS. PCP WATER VALUES UP AT 2 INCHES THIS MORNING DOWN TO AROUND 1.6 INCHES MID MORNING. SHWRS/TSTMS SHOULD BE DEVELOP IN WARM SECTOR AHEAD OF COLD FRONT BUT BEST CAPE UP AROUND 3K J/KG REMAINS FROM SC/NC BORDER SOUTH ALONG COASTAL SECTIONS OF SC. THE SEA BREEZE SHOULD REMAIN THE BEST FOCUS FOR ANY CONVECTION THIS AFTERNOON AND ALONG COLD FRONT. THE W-NW COMPONENT KEEPING THE SEA BREEZE PINNED CLOSER TO THE COAST. WITH INCREASING W-NW WINDS AS YOU MOVE UP THROUGH THE ATMOSPHERE AND LOOKING AT SOUNDING DATA...EXPECT MORE IN THE WAY OF WIND DAMAGE IF STORMS DO DEVELOP. WITH PLENTY OF SUNSHINE IN MOST PLACES...TEMPS REACHED UP TOWARD 90 MOST PLACES. OVERALL HEAT AND MOISTURE WILL PRODUCE UNSTABLE CONDITIONS ACROSS THE AREA UNTIL COLD FRONT PASSES LATER TODAY. RUC DOES SHOW AN INCREASE IN PCP WATER BACK UP TO 1.75 INCHES BY THIS AFTN WITH CAPE UP TO 3K BUT THEN SHOWS CAP DEVELOPING BY 22Z. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... AS OF 3 PM MONDAY...WEAK UPPER TROUGH WILL PERSIST ALOFT THROUGH THE SHORT TERM PERIOD...WHILE THE SURFACE IS PRIMARILY DOMINATED BY HIGH PRESSURE MIGRATING FROM THE MID-ATLANTIC TO OFF THE COAST. BEST INSTABILITY TUESDAY WILL LIKELY BE FOUND ACROSS THE SC ZONES...THUS PLACED THE HIGHEST POPS THERE. PRECIPITABLE WATER HOVERS AROUND 2 INCHES AND LOW CHANCES FOR MAINLY DIURNALLY DRIVEN CONVECTION PERSIST INTO WEDNESDAY. MAX/MIN TEMPERATURES WILL BE WITH A COUPLE DEGREES OF NORMAL THROUGH THE PERIOD. && .LONG TERM /THURSDAY THROUGH MONDAY/... AS OF 3 PM SUNDAY...IRENE CONTINUES TO BE THE MAIN FOCUS OF THE PERIOD...EXPECTED TO IMPACT THE SOUTHEASTERN US COAST LATE IN THE WEEK. STILL A LOT OF UNCERTAINTY WITH RESPECT TO ALL FACETS OF THE STORM...BUT IT IS LOOKING MORE AND MORE LIKE IT WILL HAVE A SIGNIFICANT IMPACT ON THE ILM AREA BETWEEN FRI AND SUN. AHEAD OF IRENE A WEAK SURFACE TROUGH WITH DEEP MOISTURE MOVES INTO THE AREA THU. LOW LEVEL CONVERGENCE WITH THIS FEATURE SHOULD PRODUCE SOME AFTERNOON SHOWERS AND THUNDERSTORMS. IRENE SHOULD ACCELERATING OFF TO THE NORTHEAST LATER SUN AND ON MON. SUBSIDENCE BEHIND IRENE WILL HELP DRY THINGS OUT EARLY NEXT WEEK. TEMPERATURES WILL BE NEAR TO ABOVE CLIMO THROUGH THE PERIOD...WITH THE EXCEPTION OF HIGHS THE DAY IRENE OR HER REMNANTS MOVE ACROSS THE AREA. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... AS OF 18Z...HRRR MODEL STILL ADVERTISING SCATTERED SHOWERS TO DEVELOP OVER THE REGION...STARTING AROUND 19-20Z. PWAT VALUES ARE DOWN TO AROUND 1.6 INCHES...WITH FAIRLY HIGH LFC'S. WITH DRY AIR ALOFT...ANY CONVECTION WILL LIKELY BE LOW TOPPED. LIGHT WEST WIND WILL BE REPLACED WITH A SOUTHEAST RESULTANT...A BIT LATER THAN USUAL...20-22Z. TONIGHT...ANOTHER CHANCE FOR TYPICAL LATE SUMMER MVFR FOG...PARTICULARLY IF SKIES STAY SCATTERED. TUESDAY...VFR CONDITIONS EXPECTED WITH ISOLATED SHOWERS IN THE AFTERNOON. EXTENDED OUTLOOK...SCATTERED AFTN SHRA/TSRA THROUGH THURSDAY. A TROPICAL SYSTEM COULD POTENTIALLY AFFECT THE REGION FRIDAY AND SATURDAY WITH WIND...IFR CEILINGS AND IFR VISIBILITIES. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 3 PM MONDAY...LATEST BUOY AND COASTAL OBS SHOW SEAS HAVE DROPPED DOWN AROUND 3 FT AT FRYING PAN SHOALS. SW WINDS AROUND 10 TO 15 KTS WILL SHIFT AROUND AS COLD FRONT PUSHES SOUTHEAST THROUGH WATERS TONIGHT. SEAS 2 TO 3 FT THROUGH THIS EVENING WILL DROP IN AN OFF SHORE FLOW OVERNIGHT AS FRONT MOVES THROUGH AND PUSHES SOUTH OF WATERS BY MORNING. EXPECT SEAS 1 TO 2 FT MOST WATERS BY MORNING WITH WINDS SHIFTING AROUND TO THE N-NE 10 TO 15 KFT. SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/... AS OF 3 PM MONDAY...NORTHEAST FLOW TUESDAY MORNING WILL VEER TO AN EASTERLY DIRECTION THROUGH WEDNESDAY MORNING AS HIGH PRESSURE SHIFTS OFF THE MID-ATLANTIC COAST. ADDITIONAL VEERING TO THE SOUTHEAST IS LIKELY BY WEDNESDAY EVENING. SPEEDS WILL BE HIGHEST TUESDAY THEN THE PRESSURE GRADIENT RELAXES. LOW PERIOD WAVES WILL DOMINATE TUESDAY... THEN THE FORE-RUNNERS FROM IRENE WILL ARRIVE BY TUESDAY EVENING AND STEADILY BUILD THROUGH WEDNESDAY. LONG TERM /THURSDAY THROUGH SATURDAY/... AS OF 3 PM SUNDAY...AHEAD OF IRENE LONG PERIOD SWELLS...15 TO 20 SEC FROM THE SOUTHEAST...WILL START REACHING THE WATERS THU. OTHER THAN THE LONG PERIOD GRADUALLY BUILDING SWELLS CONDITIONS SHOULD BE FAIRLY BENIGN THU...ONSHORE FLOW 10 KT OR LESS AND SEAS 3 TO 5 FT. DETAILS BEYOND FRI...WIND DIRECTION AND WAVE HEIGHT/SWELL...HINGE ON THE TRACK AND STRENGTH OF IRENE. HOWEVER...CONFIDENCE IS HIGH THAT CONDITIONS ACROSS THE WATERS LATE FRI AND SAT WILL BE QUITE TREACHEROUS. DOUBLE DIGIT SEAS SEEM A GIVEN WITH WIND SPEEDS AT OR ABOVE SCA THRESHOLDS LATE IN THE PERIOD. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && NEAR TERM...RGZ SHORT TERM...SRP LONG TERM...III AVIATION...HDL/RGZ
Hazardous weather outlook, Aug 22, 5:20 PM EDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 520 PM EDT MON AUG 22 2011 AMZ250-252-254-256-231100- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 520 PM EDT MON AUG 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT. ISOLATED STRONG THUNDERSTORMS THIS EVENING MAY PRODUCE STRONG WINDS ARE LARGE HAIL. ACTIVITY SHOULD END OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HURRICANE IRENE IS EXPECTED TO AFFECT THE CAROLINA COASTAL WATERS THIS WEEKEND. THERE IS STILL CONSIDERABLE UNCERTAINTY WITH REGARDS TO THE TRACK THE STORM WILL TAKE AND ITS IMPACT ON THE AREA. LARGE SWELLS FROM IRENE WILL BEGIN TO ARRIVE ON THE CAROLINA COAST WEDNESDAY. EVERYONE SHOULD PAY VERY CLOSE ATTENTION TO LATEST FORECASTS ON HURRICANE IRENE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ105>110-SCZ053>056-231100- INLAND PENDER-COASTAL PENDER-INLAND NEW HANOVER-COASTAL NEW HANOVER- INLAND BRUNSWICK-COASTAL BRUNSWICK-INLAND HORRY-COASTAL HORRY- INLAND GEORGETOWN-COASTAL GEORGETOWN- 520 PM EDT MON AUG 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. STRONG TO POTENTIALLY SEVERE THUNDERSTORMS THIS EVENING WILL PUSH OFFSHORE OVERNIGHT. LARGE HAIL...DAMAGING WINDS...AND POSSIBLY TORNADOES MAY OCCUR. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HURRICANE IRENE IS EXPECTED TO AFFECT THE CAROLINA COAST THIS WEEKEND. THERE IS STILL CONSIDERABLE UNCERTAINTY WITH REGARDS TO THE TRACK THE STORM WILL TAKE AND ITS IMPACT ON THE AREA. AT A MINIMUM...STRONG RIP CURRENTS ARE EXPECTED TO DEVELOP WEDNESDAY AND PERSIST THROUGH THE WEEKEND AS LARGE SWELLS FROM IRENE ARRIVE ON THE COAST. EVERYONE SHOULD PAY VERY CLOSE ATTENTION TO LATEST FORECASTS ON HURRICANE IRENE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-096-099-SCZ017-023-024-032-033-039-231100- ROBESON-BLADEN-COLUMBUS-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG- 520 PM EDT MON AUG 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. STRONG TO POTENTIALLY SEVERE THUNDERSTORMS ARE EXPECTED THIS EVENING WITH STRONG WINDS...LARGE HAIL...AND FREQUENT LIGHTNING. WATERSPOUTS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HURRICANE IRENE MAY AFFECT THE CAROLINAS THIS WEEKEND. THERE IS STILL CONSIDERABLE UNCERTAINTY WITH REGARDS TO THE TRACK THE STORM WILL TAKE AND ITS IMPACT ON THE AREA. EVERYONE SHOULD PAY VERY CLOSE ATTENTION TO LATEST FORECASTS ON HURRICANE IRENE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 9
In the hours before
Local storm report, Aug 22, 3:12 PM EDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
312 PM EDT MON AUG 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG COWARD 33.97N 79.75W
08/20/2011 FLORENCE SC FIRE DEPT/RESCUE
VOLUNTEER FIRE FIGHTER REPORTS SEVERAL TREES DOWN AND
DAMAGE TO AN OLD TOBACCO BARN AND METAL SHED NEAR MCGEE
AND AZALEA RD NEAR COWARD. ALSO TREE DOWN ON A HOUSE
ALONG FRIENDFIELD RD IN THE SAME AREA.
&&
EVENT NUMBER ILM1100520
SRPSpecial weather statement, Aug 22, 3:25 PM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 325 PM EDT MON AUG 22 2011 NCZ105-222000- INLAND PENDER- 325 PM EDT MON AUG 22 2011 ...A STRONG THUNDERSTORM WILL MOVE ACROSS PENDER COUNTY THROUGH 400 PM EDT... AT 325 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WHITE STOCKING...OR ABOUT OVER BURGAW...MOVING EAST AT 15 MPH. SOME LOCATIONS IMPACTED INCLUDE BURGAW...MURRAY TOWN AND WHITE STOCKING. HAZARDS INCLUDE... PEA SIZE HAIL. GUSTY WINDS OF 30 TO 40 MPH. THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS... SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS. && LAT...LON 3442 7774 3455 7797 3461 7792 3459 7761 TIME...MOT...LOC 1925Z 291DEG 14KT 3454 7783 III
Local storm report, Aug 22, 4:42 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
442 PM EDT MON AUG 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM FUNNEL CLOUD 1 NNE HAMPSTEAD 34.38N 77.70W
08/22/2011 PENDER NC 911 CALL CENTER
FUNNEL CLOUD SPOTTED NEAR THE HAMPSTEAD FIRE
DEPARTMENT.
&&
EVENT NUMBER ILM1100521
WEISSLocal storm report, Aug 22, 4:58 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
458 PM EDT MON AUG 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM FUNNEL CLOUD 2 N SILVER LAKE 34.18N 77.91W
08/22/2011 NEW HANOVER NC 911 CALL CENTER
MUTLIPLE REPORTS OF A FUNNEL CLOUD NEAR GEORGE ANDERSON
ROAD AND 17TH STREET.
&&
EVENT NUMBER ILM1100522
WEISSSpecial weather statement, Aug 22, 5:21 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
521 PM EDT MON AUG 22 2011
NCZ108>110-222215-
COASTAL BRUNSWICK-COASTAL NEW HANOVER-INLAND BRUNSWICK-
521 PM EDT MON AUG 22 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS BRUNSWICK AND NEW HANOVER
COUNTIES THROUGH 615 PM EDT...
AT 520 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM KURE BEACH TO BOLIVIA...
MOVING SOUTHWEST AT 20 MPH. THIS LINE OF STORMS DOES HAVE A HISTORY
OF PRODUCING FUNNEL CLOUDS.
SOME LOCATIONS IMPACTED INCLUDE CAROLINA BEACH...BOILING SPRING
LAKES...CIVIE TOWN...LONG BEACH...MILL CREEK...OAK ISLAND...
SOUTHPORT...SUPPLY...BALD HEAD ISLAND...BOLIVIA...CASWELL BEACH AND
HOLDEN BEACH.
HAZARDS INCLUDE...
SMALL HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3392 7794 3384 7797 3387 7803 3388 7803
3391 7809 3390 7839 3413 7816 3411 7794
3411 7793 3411 7786
TIME...MOT...LOC 2120Z 029DEG 16KT 3401 7795 3405 7821
IIILocal storm report, Aug 22, 5:45 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
545 PM EDT MON AUG 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM LIGHTNING 1 NNW BOILING SPRING LA 34.04N 78.07W
08/22/2011 BRUNSWICK NC EMERGENCY MNGR
HOUSE STRUCK BY LIGHTNING ON WESTWOOD ROAD.
&&
EVENT NUMBER ILM1100523
WEISSThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 9:07 PM EDT | Severe Thunderstorm Warning | ILM | Marlboro | 53 min |
| Aug 21, 10:02 PM EDT | Special Weather Statement | ILM | Darlington, Dillon, Florence, Marlboro | 58 min |
| Aug 21, 11:02 PM EDT | Special Weather Statement | ILM | Darlington, Dillon, Florence | 58 min |
| Aug 21, 11:28 PM EDT | Areal Flood Advisory | ILM | Darlington, Dillon, Marlboro | 2 hr |
| Aug 22, 12:14 AM EDT | Areal Flood Advisory | ILM | Dillon | 2 hr |
| Aug 22, 1:31 AM EDT | Special Weather Statement | ILM | Dillon, Horry, Marion, Marlboro | 59 min |
| Aug 22, 2:15 AM EDT | Areal Flood Warning | ILM | Darlington, Dillon, Marion, Marlboro | 98 min |
| Aug 22, 2:45 PM EDT | Special Weather Statement | ILM | Georgetown | 60 min |
| Aug 22, 4:23 PM EDT | Special Marine Warning | ILM | 67 min | |
| Aug 22, 4:24 PM EDT | Special Marine Warning | ILM | 45 min | |
| Aug 22, 4:29 PM EDT | Special Marine Warning | ILM | 61 min | |
| Aug 22, 5:02 PM EDT | Special Marine Warning | ILM | 58 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.